MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492981
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received at the time of this report; therefore, no physical or visual analysis of the product could be performed.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.Patient information is unknown.If there is any further information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the thruway 014 wire was placed into the patient.The ivus was loaded onto the wire.As the ivus was turned on and working, part way through the ivus wrapped itself onto the wire as it was spinning and stopped working.The wire and ivus had to come out of the patient as a whole.The case was completed successfully without the need of another ivus catheter or thruway wire.What troubleshooting steps, if any, resolved the issue?: nothing, you could see on the flouro image that that ivus had wrapped up the wire and it needed to be removed.What is the next course of action?: took out the catheter and wire patient present at time of event?: yes patient complications: no patient complications.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-300-014 gw, long taper; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The specimen presented extensive kink/bend damage of varying severity and frequency at 51cm, 101.2cm, 294.6cm and 296.2 cm from the distal tip.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu): free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use.Guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends or kinks which may have occurred.Do not use a wire which has a damaged tip.Damage will prevent a wire from performing with accurate torque response.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18479831
Report Number2126666-2024-00006
Device Sequence Number6885931
Product Code DQX
UDI-Device Identifier08714729717195
UDI-Public08714729717195
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001492981
Device Catalogue Number49-298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown